Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 247, NWS Des Moines, IA

October 4, 2013Butler County, Cerro Gordo County, Franklin County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Oct 4, 2013, 7:57 PM CDT for Butler County, Cerro Gordo County, Franklin County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2013, 7:57 PM CDT (00:57 UTC)
Expired
Oct 4, 2013, 8:45 PM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Butler County, IA, Cerro Gordo County, IA, Franklin County, IA

The radar

The Des Moines radar (KDMX), 146 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 4, 6:42 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS53 KDMX 050057
SVRDMX
IAC023-033-069-050145-
/O.NEW.KDMX.SV.W.0247.131005T0057Z-131005T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
757 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...
  SOUTHEASTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 845 PM CDT

* AT 752 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMPTON...
  AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  SHEFFIELD...ROCKWELL...AREDALE AND DOUGHERTY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 170 AND 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9302 4291 9288 4290 9287 4270 9317
      4280 9337 4323 9303 4322 9302
TIME...MOT...LOC 0057Z 214DEG 26KT 4283 9319

HAIL...1.25IN
WIND...<50MPH

$$

JOHNSON
3 follow-up statements
179 
WWUS53 KDMX 050114
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
814 PM CDT FRI OCT 4 2013

IAC023-033-069-050145-
/O.CON.KDMX.SV.W.0247.000000T0000Z-131005T0145Z/
FRANKLIN IA-BUTLER IA-CERRO GORDO IA-
814 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CERRO GORDO...NORTHWESTERN BUTLER AND NORTHEASTERN FRANKLIN COUNTIES
UNTIL 845 PM CDT...

AT 812 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
SHEFFIELD...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
ROCKWELL AND DOUGHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9302 4291 9288 4290 9287 4275 9309
      4291 9328 4323 9303 4322 9302
TIME...MOT...LOC 0114Z 226DEG 22KT 4288 9308

HAIL...1.00IN
WIND...<50MPH

$$
073 
WWUS53 KDMX 050126 RRA
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
826 PM CDT FRI OCT 4 2013

IAC023-033-069-050145-
/O.CON.KDMX.SV.W.0247.000000T0000Z-131005T0145Z/
FRANKLIN IA-BUTLER IA-CERRO GORDO IA-
826 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CERRO GORDO...NORTHWESTERN BUTLER AND NORTHEASTERN FRANKLIN COUNTIES
UNTIL 845 PM CDT...

AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF MARBLE ROCK...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHWESTERN BUTLER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4291 9319 4302 9310 4305 9302 4291 9302
      4291 9288 4290 9287 4279 9303
TIME...MOT...LOC 0126Z 249DEG 21KT 4288 9299

HAIL...1.00IN
WIND...<50MPH

$$

JOHNSON
006 
WWUS53 KDMX 050137
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT FRI OCT 4 2013

IAC023-033-069-050148-
/O.EXP.KDMX.SV.W.0247.000000T0000Z-131005T0145Z/
FRANKLIN IA-BUTLER IA-CERRO GORDO IA-
837 PM CDT FRI OCT 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CERRO GORDO...
NORTHWESTERN BUTLER AND NORTHEASTERN FRANKLIN COUNTIES WILL EXPIRE AT
845 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4291 9319 4302 9310 4305 9302 4291 9302
      4291 9288 4290 9287 4279 9303
TIME...MOT...LOC 0138Z 249DEG 21KT 4290 9290

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:38 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 4, 6:38 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT FRI OCT 4 2013

.SHORT TERM.../TONIGHT/...
ISSUED AT 330 PM CDT FRI OCT 4 2013

FORECAST CONCERN REMAINS SEVERE THUNDERSTORM CHANCES THROUGH THE
OVERNIGHT HOURS. SUBJECTIVE SURFACE ANALYSIS INDICATES SURFACE LOW
PRESSURE LOCATED IN CENTRAL NEBRASKA WITH COLD FRONT ACROSS CENTRAL
KANSAS AND WARM FRONT INTO NORTHERN IOWA. ADDITIONAL...WEAK BOUNDARY
ACROSS SOUTHERN IOWA FROM PREVIOUS NIGHTS CONVECTION. ANTICIPATE
SYSTEM DEVELOPMENT TO FOLLOW CLOSELY WITH HIGH RES MODEL
SOLUTIONS...WITH DEVELOPMENT IN EASTERN NEBRASKA ALONG CONVERGENCE
ZONE NEAR 00Z...BEFORE PUSHING QUICKLY EASTWARD INTO IOWA. STORM
MOTION VECTORS AROUND 40KTS INDICATE A VERY QUICK PUSH
EASTWARD...WITH A LIMITED WINDOW FOR STORMS EARLY IN THE PERIOD.
SEVERE THUNDERSTORMS REMAIN POSSIBLE WITH CAPE VALUES 2000-3000
J/KG...DECREASING TO AROUND 1000 J/KG OVERNIGHT. IN
ADDITION...PLENTY OF SHEAR FOR STORMS...ESPECIALLY NEAR SURFACE LOW.
HOWEVER...LOW LEVEL SHEAR DECREASES AFTER 00Z...WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS LATER IN PERIOD. PWAT VALUES REMAIN
HIGH...THOUGH GIVEN QUICK STORM MOTIONS...ONLY EXPECT TO SEE LOCALLY
HEAVY RAIN WITH STORMS.

.LONG TERM.../SATURDAY THROUGH FRIDAY/...
ISSUED AT 330 PM CDT FRI OCT 4 2013

ANY SIGNIFICANT WEATHER WILL HAVE ENDED BY THE BEGINNING OF THE
PERIOD...BUT STILL SOME SENSIBLE WEATHER TO DEAL WITH OVER THE
WEEKEND.  LOBE OF MAINLY MID LEVEL FORCING WILL EXTEND FROM THE SRN
PLAINS THROUGH IA AND MN SAT.  THIS WILL BE MAINLY ABOVE 3KM AND
MOISTURE STARVED SO DO NOT SEE MUCH IN THE WAY OF PRECIP DURING THE
DAY OUTSIDE OF SOMETHING LINGERING EAST.  COULD BE SOME RUMBLES OF
THUNDER DUE TO WEAKER ELEVATED INSTABILITY...BUT NOTHING SEVERE AS
FRONTAL BOUNDARY WILL HAVE PUSHED MLCAPE AXIS EAST OUT OF FORECAST
AREA.  EXPECT ONLY MINOR REBOUND SAT WITH HIGHS DOWN INTO THE M50S
TO M60S.

UPPER SYSTEM IS EXPECTED TO SAG NW-SE ACROSS IA SAT NIGHT THROUGH
SUN EVENING HOWEVER WITH INCREASED MOISTURE BUT ONLY NEUTRAL TO AT
TIMES MODERATE FORCING. HAVE INCREASED POPS SOMEWHAT FOR A HIGHER
POP BUT STILL LOW QPF ENVIRONMENT.  TEMPS WILL BE COOL AND WELL
BELOW NORMAL...ONLY REACHING THE LOW TO MID 50S. THIS WOULD NOT BE TOO
FAR ABOVE NORMAL LOWS AND EASILY THE COOLEST TEMPERATURES OF THE
FALL THUS FAR.

TRANQUIL WEATHER AND MODERATING TEMPERATURES ARE THEN ANTICIPATED
THROUGH MUCH OF THE FORECAST INTO NEXT WEEK.  THE UPPER LEVEL RIDGE
WILL PASS THROUGH THE MO RIVER VALLEY FOLLOWED BY ANOTHER WRN CONUS
TROUGH BEING ESTABLISHED.  IA WILL BE IN RELATIVELY DRY SW UPPER FLOW
HOWEVER WITH A RETURN TO MILD TEMPERATURES.  THE NEXT CHANCE OF
PRECIP WILL HOLD OFF UNTIL FRI...AND THAT WOULD ONLY BE WESTERN
PORTIONS IF THE FASTER GFS VERIFIES. ONLY SLIGHT CHANCES FOR NOW.

&&

.AVIATION...05/00Z
ISSUED AT 631 PM CDT FRI OCT 4 2013

SQUALL LINE EXTENDING SOUTH FROM LOW OVER NERN NEBRASKA WILL PUSH
THROUGH THE TAF SITES BY SHORTLY AFTER MIDNIGHT LOCAL. BEHIND THE
LINE DRIER AIR WILL PUSH IN AND EXPECT VFR CONDITIONS FOR THE
MOST PART THROUGH THE REST OF THE TAF PERIOD AS WINDS SWING AROUND
TO THE SOUTHWEST.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...AWB
LONG TERM...SMALL
AVIATION...MS OCT 13
Hazardous weather outlook, Oct 4, 12:09 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1209 PM CDT FRI OCT 4 2013

IAZ015-023-024-033>036-044>048-057>061-070>074-081>084-092>095-
051100-
PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
1209 PM CDT FRI OCT 4 2013

...TORNADOES POSSIBLE BY LATE AFTERNOON AND EARLY THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
WESTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER LATE THIS AFTERNOON THROUGH
THE EVENING. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
WITH QUARTER SIZED HAIL AND 60 MPH WINDS POSSIBLE. MORE SIGNIFICANT
SEVERE STORMS ARE THEN POSSIBLE LATER TODAY DURING THE MODERATE
RISK TIME FRAME. VERY LARGE HAIL...GOLF BALL SIZED OR LARGER...70
MPH WINDS AND TORNADOES ARE ALL POSSIBLE. A STRONG TORNADO MAY
OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND INTO THE
EVENING HOURS.

IAZ004>007-016-017-025>028-037>039-049-050-062-075-085-086-096-097-
051100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-POWESHIEK-
MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS-
1209 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
EASTERN IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MID AFTERNOON
TODAY WITH QUARTER SIZED HAIL AND 60 MPH WINDS. A GREATER RISK FOR
SEVERE WEATHER IS EXPECTED AFTER 5 PM THROUGH MIDNIGHT AS A LINE
OF STORMS DEVELOPS OVER WESTERN IOWA AND RACES EAST THROUGH THE
EVENING. HALF DOLLAR SIZED HAIL...65 MPH WINDS AND AN ISOLATED
TORNADO OR TWO MAY OCCUR WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW THUNDERSTORMS ARE POSSIBLE OVER EASTERN IOWA SATURDAY
MORNING...BUT SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THIS AFTERNOON...BUT LIKELY
FOR A PERIOD THIS EVENING.

SMALL

In the hours before

Local storm report, Oct 4, 6:46 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
646 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             MASON CITY              43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL. REPORTED BY
            KIMT-TV.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Oct 4, 6:50 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
650 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             SW MASON CITY           43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   BROADCAST MEDIA

            NICKEL TO QUARTER SIZED HAIL. REPORTED BY KIMT-TV.

&&

ZOGG
Local storm report, Oct 4, 6:51 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
651 PM CDT FRI OCT 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             SW MASON CITY           43.15N 93.20W
10/04/2013  E1.00 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL.

&&

ZOGG
Special weather statement, Oct 4, 7:23 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT FRI OCT 4 2013

IAZ004-005-015-023-024-033-034-050330-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-SAC-CALHOUN-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...EMMETSBURG...
POCAHONTAS...HUMBOLDT...SAC CITY...ROCKWELL CITY
723 PM CDT FRI OCT 4 2013

...SEVERE THUNDERSTORMS OVER NORTHWEST IOWA APPROACHING THE AREA...

AN AREA OF SEVERE THUNDERSTORMS CONTINUES OVER NORTHWEST IOWA.
SOME OF THE STORMS HAVE BEEN PRODUCING PERSISTENT TORNADOES AS
WELL AS LARGE DAMAGING HAIL. THE STORMS ARE EXPECTED TO AFFECT THE
REGION OVER THE NEXT FEW HOURS WITH A CONTINUED POTENTIAL FOR SOME
TORNADOES.

PERSONS IN THIS AREA SHOULD BE REMAIN ALERT TO VERY RAPIDLY
CHANGING WEATHER CONDITIONS AND BE PREPARED TO SEEK SHELTER
QUICKLY IF A WARNING IS ISSUED FOR YOUR LOCATION. A TORNADO
WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR ALL OF NORTHWEST IOWA.

REV
Special weather statement, Oct 4, 7:35 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT FRI OCT 4 2013

IAZ057-058-070-071-081-082-092-093-050245-
AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ATLANTIC...
GREENFIELD...CORNING...CRESTON...BEDFORD...MOUNT AYR
735 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS DEVELOPING OVER SOUTHWEST IOWA...

SCATTERED STRONG THUNDERSTORMS ARE MOVING NORTHEAST TOWARD THE
AREA. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS IN THE
NEXT FEW HOURS. PERSONS IN THE REGION SHOULD BE REMAIN ALERT TO THE
POSSIBILITY OF SEVERE WEATHER THIS EVENING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.

REV
Special weather statement, Oct 4, 7:55 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT FRI OCT 4 2013

IAZ017-026-050130-
CERRO GORDO-FRANKLIN-
755 PM CDT FRI OCT 4 2013

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL MOVING THROUGH THE
AREA...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL FRANKLIN COUNTY...MOVING
NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.  AN UPGRADE TO WARNING MAY
BE NEEDED IF THE STORM INTENSIFIES FURTHER.

LOCATIONS IMPACTED INCLUDE...
  SHEFFIELD...          ROCKWELL...           DOUGHERTY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:01 PM CDTSevere Thunderstorm WarningDMXCass59 min
Oct 4, 8:07 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll38 min
Oct 4, 8:43 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Oct 4, 8:52 PM CDTTornado WarningDMXEmmet, Palo Alto38 min
Oct 4, 9:34 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.